Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 209, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 2, 2007, 6:30 PM CDT for 4 counties in Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2007, 6:30 PM CDT (23:30 UTC)
- Expired
- Oct 2, 2007, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Barry County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 022331
SVRSGF
MOC009-109-119-145-030030-
/O.NEW.KSGF.SV.W.0209.071002T2330Z-071003T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT TUE OCT 2 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
WESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 730 PM CDT.
* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM REDINGS MILL TO
NEOSHO TO 9 MILES WEST OF ANDERSON...MOVING EAST AT 30 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEOSHO AND GOODMAN BY 635 PM CDT.
ANDERSON BY 640 PM CDT.
DIAMOND BY 645 PM CDT.
GRANBY BY 650 PM CDT.
WHEATON AND FAIRVIEW BY 705 PM CDT.
PIERCE CITY AND PURDY BY 720 PM CDT.
THE TOWNS OF STELLA...STARK CITY...NEWTONIA...RITCHEY...ROCKY
COMFORT...POWELL...PIONEER...WENTWORTH...RIDGLEY AND BUTTERFIELD ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3665 9463 3678 9464 3684 9462 3700 9465
3700 9462 3705 9462 3704 9377 3653 9384
TIME...MOT...LOC 2330Z 279DEG 29KT 3699 9448 3681 9440
3665 9458
$$
SCHAUMANN2 follow-up statements
000
WWUS53 KSGF 030000
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT TUE OCT 2 2007
MOC009-109-119-145-030030-
/O.CON.KSGF.SV.W.0209.000000T0000Z-071003T0030Z/
LAWRENCE MO-NEWTON MO-BARRY MO-MCDONALD MO-
700 PM CDT TUE OCT 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NEWTON...NORTHERN MCDONALD...SOUTHWESTERN LAWRENCE AND WESTERN
BARRY COUNTIES...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WENTWORTH TO STELLA
TO ANDERSON...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHEATON BY 705 PM CDT.
PIERCE CITY BY 710 PM CDT.
PURDY AND MONETT BY 715 PM CDT.
CASSVILLE...WASHBURN...VERONA AND EXETER BY 730 PM CDT.
THE TOWNS OF ROCKY COMFORT...PIONEER...POWELL...FREISTATT...
RIDGLEY...BUTTERFIELD AND WAYNE ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3665 9463 3678 9464 3684 9462 3704 9429
3704 9377 3702 9378 3701 9377 3691 9380
3653 9384
TIME...MOT...LOC 0000Z 274DEG 29KT 3701 9410 3677 9410
3663 9431
$$
SCHAUMANN000
WWUS53 KSGF 030029
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT TUE OCT 2 2007
MOC009-109-119-145-030036-
/O.EXP.KSGF.SV.W.0209.000000T0000Z-071003T0030Z/
LAWRENCE MO-NEWTON MO-BARRY MO-MCDONALD MO-
728 PM CDT TUE OCT 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON...NORTHERN MCDONALD...
SOUTHWESTERN LAWRENCE AND WESTERN BARRY COUNTIES EXPIRES AT 730 PM
CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE FROM AREAS EAST OF
MONETT SOUTH TO CASSVILLE AND POWELL THROUGH 745 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3665 9463 3678 9464 3684 9462 3704 9429
3704 9377 3702 9378 3701 9377 3691 9380
3653 9384
TIME...MOT...LOC 0026Z 274DEG 29KT 3699 9384 3675 9384
3661 9405
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:02 PM CDT, 28 minutes earlier.
Area forecast discussion, Oct 2, 6:02 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 602 PM CDT TUE OCT 2 2007 .MESOSCALE... WHILE RADAR REFLECTIVITY DOESNT LOOK ALL THAT IMPRESSIVE...0-1KM STORM RELATIVE HELICITY OF 200-250 M2/S2 IS PRESENT OVER WEST-SW MO/SE KS AND EVEN WEAK TO MODERATE UPDRAFTS ARE SHOWING ROTATION OF VARYING DEGREES AND DEPTH. MORE IMPRESSIVE CLUSTER OF STORMS IS OCCURRING ALONG THE OK/KS/MO STATE LINES. STILL SOME DECENT INSTABILITY OVER SOUTHWEST MO INTO NORTHEAST OK WHERE RUC DERIVED MLCAPES REACH 1500 J/KG. CELL IN NORTHEAST OK SHOULD REMAIN IN A FAVORABLE ENVIRONMENT FOR A POSSIBLE WIND THREAT AND WILL NEED TO WATCH THE POTENTIAL FOR ROTATION. IMMEDIATE HEAVY RAINFALL THREAT LOOKS TO BE CONFINED TO EXTREME SW MO WHERE WE MAY SEE SOME BRIEF STORM TRAINING. NARROW CORRIDOR OF DEEP MOISTURE (PWATS POSSIBLY +2.0 INCHES) ALONG AND JUST AHEAD OF THE APPROACHING COLD FRONT WILL FAVOR EFFICIENT RAIN PRODUCERS. DSA && .PREVIOUS DISCUSSION... SHORT TERM (TONIGHT - THURSDAY)... LOOKS AS THOUGH 100 POPS WILL PAN OUT NICELY OVER MOST LOCATIONS TONIGHT. ONGOING FORECAST HAS THIS REPRESENTED WELL...AND LITTLE CHANGE WILL BE NEEDED TO THIS GRID. THE WRF CONTINUES TO THE BE THE MODEL OF CHOICE WITH THE TIMING OF THE FRONT...AND WILL FOLLOW THIS SOLUTION CLOSELY. THE LOCAL WRF SUGGESTS THAT THE FRONT WILL APPROACH THE SPRINGFIELD AREA AROUND 8 OR 9 PM...EVENTUALLY EXITING THE CWA DURING THE EARLY MORNING HOURS. BEHIND THE FRONT...A DRIER CONTINENTAL AIRMASS WILL SPREAD IN. THIS DRIER AIRMASS ALONG WITH THE LOSS OF CLOUD COVER SHOULD COOL TEMPERATURES BACK DOWN INTO THE 50S BY EARLY TOMORROW MORNING. LOWER 60S WILL MATERIALIZE OVER BY WEST PLAINS IN ANTICIPATION THAT CLOUD COVER CONTINUES THROUGH THE NIGHT IN SOUTH CENTRAL MISSOURI. AGAIN...RAIN WILL EVENTUALLY EXIT SOUTH CENTRAL MISSOURI BY 12Z. FOR TOMORROW...A VERY PLEASANT AND QUIET DAY IS ON TAP. HIGH PRESSURE FEEDING LIGHT NORTHERLY WINDS INTO THE REGION WILL CREATE SUNNY SKIES AND AFTERNOON TEMPERATURES IN THE UPPER 70S AND LOWER 80S. THIS HIGH PRESSURE SYSTEM WILL BE QUICKLY REMOVED AS ITS FORCED EAST OF THE OZARKS BY WEDNESDAY NIGHT. IN RESPONSE...SOUTHERLY WINDS RETURN...WHICH WILL BEGIN A WARMING TREND INTO THE WEEKEND. AS A MATTER OF FACT...TEMPERATURES IN THE UPPER 80S IS LIKELY BY THURSDAY AFTERNOON OVER SE KANSAS AND FAR WESTERN MISSOURI. OTHER LOCATIONS WILL EXPERIENCE MID 80S ON THURSDAY. NO PRECIP IS EXPECTED EITHER WEDNESDAY OR THURSDAYS DAY PERIODS. CRAMER && LONG TERM (FRIDAY - TUESDAY)... HIGH PRESSURE WILL BE SHIFTING OFF TO THE EAST ON FRIDAY...PROVIDING FOR A RETURN OF SOUTHERLY WINDS AND GULF MOISTURE. BY SATURDAY...A DECENT CYCLONE FORMS OVER WESTERN KANSAS...INCREASING THE SOUTHERLY FLOW...MOISTURE...AND INSTABILITY. THIS WILL PROVIDE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP...PARTICULARLY DURING THE AFTERNOON HOURS. THIS MOISTURE FLOW MAY BE AMPLIFIED BY A TROPICAL SYSTEM MOVING TOWARD THE TEXAS/LOUISIANA AREA OVER THE PERIOD. HOWEVER...THE GFS IS NOT SHOWING THIS SYSTEM WILL BE AS MUCH OF AN INFLUENCE AS THE ECMWF IS CURRENTLY INDICATING. AT THIS POINT THE CONSENSUS WAS TO INCREASE POPS FOR THE POSSIBILITY OF SOME AFTERNOON DEVELOPMENT. TIMING OF THIS WEEKENDS WEATHER SYSTEM HAS SLOWED ONCE AGAIN. THE GOOD NEWS IS THAT THERE IS SOME MODEL AGREEMENT ON THE TIMING TODAY. THE GFS DOES STILL INDICATE A PATH MORE TO THE NORTH BUT THE ECMWF STILL SEEMS TO HAVE A GOOD SOLUTION IN COMPARISON. IT APPEARS THAT THE FRONTAL SYSTEM WILL NOT MOVE IN TO OUR WESTERN CWA UNTIL SUNDAY EVENING SO I HAVE GONE AHEAD AND INCREASED SUNDAY HIGHS. POPS HAVE ALSO BEEN SHIFTED TO COMPENSATE FOR THE CHANGE IN FRONTAL TIMING. DECIDED TO KEEP AT LEAST SLIGHT CHANCE POPS OUT AHEAD OF THE MAIN FRONT TO ACCOUNT FOR THE POSSIBILITY OF MORE AIR MASS THUNDERSTORMS DURING THE AFTERNOON ON SUNDAY. BEHIND THE SYSTEM...VERY DRY AIR WILL MOVE IN WITH COMFORTABLE TEMPERATURES. THE GFS DOES INDICATE THAT THIS FRONT MAY STALL OUT IN THE VICINITY OF OUR CWA SO IT DOES WARRANT OBSERVATION IN FUTURE FORECASTS AS TO WHETHER OR NOT POPS SHOULD BE ADDED FOR TUESDAY. CURRENT THINKING IS THAT THE DYNAMIC NATURE OF THE SYSTEM SHOULD PULL THE FRONT WELL THROUGH THE AREA. BARJENBRUCH && .AVIATION... FOR THE 1800 GMT KSGF/KJLN TAFS...LOW LEVEL MOISTURE HAS INCREASED SIGNIFICANTLY SINCE LAST NIGHT. WHILE THIN STRATUS AT KSGF DISSIPATED THIS MORNING...DEEPER MOISTURE HAS RESULTED IN IFR/MVFR CEILINGS OVER SOUTH CENTRAL MO INTO THE AFTERNOON HOURS. WHERE THE SKY HAS CLEARED...ALREADY SEEING QUICK SMALL CUMULUS DEVELOPMENT...SO VFR OR MAYBE BRIEF MVFR CEILINGS WILL BE POSSIBLE AT BOTH KSGF AND KJLN THIS AFTERNOON. COLD FRONT OVER KS WILL MOVE EAST THROUGH THE AREA TONIGHT...AND MOST OF THE CONVECTION/SHOWERS/TSTMS SHOULD OCCUR ALONG OR JUST AHEAD OF THE FRONT. FOR NOW...HAVE A FOUR HOUR TIME PERIODS OF THUNDERSTORMS AT BOTH SITES THIS EVENING WITH A BRIEF PERIOD OF HEAVY RAIN AND IFR/MVFR CONDITIONS POSSIBLE. ALL INDICATIONS ARE THAT A PRETTY GOOD PUNCH OF DRY AIR SHOULD CLEAR THINGS OUT FAIRLY QUICKLY BEHIND THE FRONT. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Oct 2, 12:56 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT TUE OCT 2 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...FLASH FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE IS ALSO A SMALL RISK FOR AN ISOLATED TORNADO. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI LATE THIS AFTERNOON. THESE STORMS WILL THEN TRACK INTO THE MISSOURI OZARKS DURING THE EVENING HOURS. DISCUSSION: A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO APPROACH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WITH AMPLE MOISTURE ALREADY IN PLACE OVER THE REGION...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THIS STORM SYSTEM MOVES INTO THE EASTERN PLAINS AND OZARKS REGION. THERE IS SUFFICIENT WIND SHEAR OVER THE REGION TO CAUSE A FEW OF THESE STORMS TO BECOME ORGANIZED. THEREFORE...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. THERE IS ALSO A SMALL RISK FOR AN ISOLATED TORNADO...HOWEVER...MARGINAL LEVELS OF INSTABILITY WILL LIMIT THE RISK FOR TORNADOES AND LARGE HAIL. DUE TO THE HIGH AMOUNTS OF MOISTURE PRESENT OVER THE REGION...AREAS OF FLASH FLOODING WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER STORM SYSTEM WILL SWING THROUGH THE MIDWEST DURING THE WEEKEND BRINGING ADDITIONAL CHANCES OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON INTO TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:58 AM CDT | Dense Fog Advisory | SGF | Christian, Douglas, Howell, Oregon, Ozark, Shannon and 4 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.